U.S. doctors online nowAsk doctors free
Philippines
A 24-year-old female asked:

what happens to a patient with a coronary artery disease if he is given 1 liter of intravenous fluids in just 2 hours?

2 doctor answers3 doctors weighed in
Dr. Creighton Wright
General Surgery 56 years experience
Likely nothing: This is a bit more than a usual beverage and you state it is iv. Most will respond by urinating. Someone with a low blood pressure to rise or dehydration will feel better. If the person is already overloaded or in heart failure they may feel worse or get short of breath and need medication. For someone in shock this may not be enough fluid. So it depends on more than coronary disease.
Dr. Payam Mehranpour
Cardiology 23 years experience
Depends: If cardiac function is normal, blood pressure is controlled, and there are not symptoms of congestive heart failure, 1 liter of IV fluid should not cause much symptoms.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Related questions

A 34-year-old member asked:
2 doctor answers4 doctors weighed in
A 39-year-old member asked:
2 doctor answers3 doctors weighed in
A 45-year-old member asked:
2 doctor answers2 doctors weighed in
A 34-year-old member asked:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jun 10, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.